Missouri, 2001Damaging Wind in Missouri, August 30, 2001
August 30, 2001 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 30, 12:45 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 30, 12:45 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT THU AUG 30 2001
COLD FNT CURRENTLY ACRS NW CRNR OF MO WILL PSH SEWD ACRS THE RGN
TNGT AND ERY FRI. ETA NOT FCSTG AS MUCH CAPE AHD OF FNT AS WE HAD
AVBL ON WED, BUT CNVCTN HAS INCRSD ACRS THE OZARKS AND ACRS NW PTN
OF MO AHD OF FNT. LAPS DATA FM 18Z INDICATED SGNFNT CAPE AVBL ACRS
NE OZARKS WITH CIN LONG GONE. LOW LVL CNVGC IN SAME AREA ALSO.
EXPCT MST OF PCPN TO BE OVR BY NOON FRI AS MUCH DRIER AIR PUNCHES IN
FM THE N. MODELS SMLR IN FCSTG KS <25 ACRS MOST OF AREA BY THAT
TIME. MAV POPS LOOK RNSBL AND WILL TREND TWDS THESE. THIS WILL BE
FAIRLY KAHNSISTENT WITH WEDS FCST.
IN THE EXTNDD PD, THE MRF, ECMWF AND UK ARE FAIRLY SMLR FOR SUN MRNG
WITH H5 S/WV SLIDING ACRS THE CNTRL PLNS WITH STRNG FLOW INTO THE
PAC NW. MRF PICKS UP ON H5 TROF OVR LWR MS VALLEY ON LABOR DAY AND
MOVES CLOSED LOW INTO THE ERN OZARKS BY WED MRNG. WITH 850 TEMPS
FCST IN THE MID TEENS BY BOTH THE MRF AND ECMWF FOR THE WEEKEND, HI
TEMPS SHOULD BE CLOSE TO NRML.
.STL...NONE
In the hours before
Special weather statement, Aug 30, 10:30 AM CST, 4 hours 10 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-310100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT THU AUG 30 2001
THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE REGION.
FOR THE PERIOD: THIS AFTERNOON AND THIS EVENING.
THE WEATHER OUTLOOK: A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP
DURING THE AFTERNOON HOURS IN ADVANCE OF A COLD FRONT MOVING ACROSS
NORTHWEST MISSOURI. DURING THE LATE AFTERNOON AND EVENING
HOURS...ENOUGH INSTABILITY WILL EXIST FOR SOME STORMS TO BECOME
SEVERE AND PRODUCE STRONG GUSTY WINDS.
Thunderstorm Wind, Franklin
- When
- August 30, 2:40 PM CST
- Where
- Franklin County, 2 mi W of Washington
- Measured
- 55 kt (63 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.550, -91.033
The Washington Police reported trees and power lines down just west of town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, August 30, 20012 deaths · $17,000 · 52 kt wind · 9 events
- Rip Current in California, August 30, 20011 death · 1 event
- Flash Flooding in Texas, August 30, 20012 injured · $2.2 million · 4 events
- Tornadoes and Flash Flooding in Texas, August 30 to 31, 2001$1.7 million · F0 · 14 events
- Flash Flooding and Hail in Maryland, August 30, 20011 injured · $90,000 · 1 in hail · 10 events
- Flash Flood in Texas, August 30, 2001$200,000 · 1 event
- Damaging Wind in Michigan, August 30, 2001$100,000 · 60 kt wind · 1 event
- Flash Flood in Texas, August 30, 2001$80,000 · 1 event
- Flash Flood in Texas, August 30, 2001$30,000 · 1 event
- Damaging Wind in Missouri, August 30, 2001$25,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Missouri, August 30, 2001$15,000 · 52 kt wind · 7 events
- Flash Flooding in Texas, August 30, 200111 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262910.